The W
Views: 95713804
Main | FAQ | Search: Y! / G | Calendar | Color chart | Log in for more!
21.4.14 0736
The W - Ladies Only - Quitting the Pill
This thread has 20 referrals leading to it
Register and log in to post!
Thread rated: 8.22
Pages: 1
Previous thread
User
Post (3 total)
tricia
Bauerwurst








Since: 5.11.05

Since last post: 199 days
Last activity: 6 days
#1 Posted on | Instant Rating: 8.00
Quitting the Pill and Other Things
I am quitting the pill. Or I have already done so Saturday, October 24 2009. I recently have had my uterus removed due to eight or nine fibroids of various sizes. Good riddance! But now I don’t have to take the birth control pill anymore. Mine was ortho-novum 7-7-7. I was wondering if any of the other female W’s have any input on this subject.

I ask because I am wondering if this is going to be a bigger deal than I thought. I asked my (female) gynecologist if it was okay to go off of the pill cold turkey and she gave me an enthusiastic “Yes!”. And that was the extent of our conversation. I am starting to think that I should have asked more questions…LOL. I guess it is my fault that I didn’t think of any. All I was thinking of is avoiding clots and strokes and still not being pregnant. Husband is a physician (pathologist) and he has always stated that I couldn’t take the pill forever. He is always worried about blood clots and strokes, even though I never smoked. However, we always thought that being pregnant would be harder on my system due to the high blood pressure that I had even before I started the pill. I personally weighed the risks myself and I decided that the high blood pressure is independent of the pill and was not being effected all that much by my taking the pill. The only other effect of me taking the pill is that I thought that it made my eyes dryer. I wear contacts and I noticed that. And there is that liver spot that the CT scan picked up.

The pill for me was making my periods lighter and shorter. That was a very good thing. I wish men bled out of their butts and cramped up like we do. Again, I wish men bled out of their butts and cramped up like we do. Although I can’t prove it, I also think that the pill was also reducing my own PMS symptoms. Since I stopped taking the pill, I have already noticed being weepier and more emotional than I was before the surgery. For instance, I had an emotion reaction to a mouse in our house. I caught a sick mouse, set it free and then I felt really sad when I found it dead later on our stoop. I am also having emotional reactions to things I see on TV that I didn’t have before. The thing is, I don’t know if it was affecting my libido as well. I guess we will find out soon. I dug out my biological psychology textbook and found an interesting study about how the pill was effecting the libidos of women during ovulation*, ovulation being a peak libido time. The study showed that the women on the pills had lower libidos during ovulation than the other two groups: women not on the pills using non-hormonal methods and women not using anything at all. So if you see on the news of a Korean-American adoptee woman in Wisconsin who brutally killed her husband in a torrent of PMS fueled horniness, think of me! LOL! I showed the medical study to Husband; he is a smart boy. He knows to run away and hide….

I also lost ten pounds since I left the hospital and quit the pill. Ten pounds!! Glory Hallelujah!! I know from reading wikipedia that there is probably no connection to taking the pill and weight gain. But maybe this entire situation is what I need to significantly change my diet, food input, and relationship with food. My food input dropped by quite a bit in the hospital and I want to keep up the progress I made and learn to eat less. In about a week or two, I will get back on the treadmill and hopefully walk off some more weight.

Questions, comments, private messages, and flames are all welcome! Fire away ladies!

*Adams, D.B. , Gold, A.R., & Burt, A.D. (1978) Rise in female-initiated sexual activity at ovulation and its suppression by oral contraceptives. New England Journal of Medicine, 299, 1145-1150. (11)

Edit: I had been taking the pill for about ten years.

(edited by tricia on 2.11.09 2142)


tricia @@@:)
Promote this thread!
emma
Cherries > Peaches








Since: 1.8.02
From: Phoenix-ish

Since last post: 26 days
Last activity: 15 hours
#2 Posted on | Instant Rating: 8.43
This I'm much less helpful about. I know plenty of women who are much happier with their periods with the pill. I am not one of those. From the very start, I was on a rock-solid, set-your-sundial, 33.5-day cycle. Shoving that onto a 28-day coerced schedule did not make my body happy at all. I got an IUD (which has its own set of potential issues -- I didn't have any of those), & was so much happier with that solution for birth control. Did that til I got my ligation.

Given all that: "Woo-hoo, no more pill!!!"

IMO, roll with any endrocrine roller-coaster for a couple of months til you see how things actually settle down. (Lessee, you're 10 days out of surgery?) Among my friends who have gone off the pill after an extended time, it generally takes several months before your body readjusts to not having that extra estrogen supplement. They get all various kinds of moody & such. Relax & roll with it til you get into your "unsupplemented" rhythm.

Ovulation-time horniness? Uh, yeah. That's a possibility, although not a given. You say that like it's a bad thing. :-) If you asked most guys, death by sex-crazed, horny woman would be pretty high on their list of preferred modes of death. It isn't at all the same as a PMS thing! If the guy is bright enough not to be preoccupied with being confused, this is all a good thing!

Eat less, &/or eat better. Whichever.

It is a good opportunity for change! You radically changed your hair already. Go along with whatever else seems right to change. :-)
Toast Jr
Chourico








Since: 30.1.03
From: Stafford Springs, CT

Since last post: 1 day
Last activity: 23 hours
#3 Posted on
I'm a pill-lover. Depending on my health insurance situation I've been on and off the pill for extended points of time. I've never found it to effect my weight one way or the other. When off the pill my libido does go through the roof. It can actually get to the point where it sort of annoys my husband- but not too much. I also end up with 10-day periods and cramping so bad I have to lay down. My PMS moody-ness also goes through the roof. I'm prone to ovarian cysts as well, and the pill helps cut down on that.
I've never found going off the pill cold turkey to have any negative effects on me though, just the return of the above symptoms.
I suspect it pretty different for everyone, and whatever works for you works for you- so go for it!
Thread rated: 8.22
Pages: 1
Previous thread: My Fibroids and MePrevious thread
Based on a thread over in Site Feedback about the rspw awards, I started going through the nominations & ballot. Ever so shocked I was that, of all people, Triple H wasn't among the nominees for Most Favourite Wrestler!!
The W - Ladies Only - Quitting the PillRegister and log in to post!

The W™ message board

ZimBoard
©2001-2014 Brothers Zim

This old hunk of junk rendered your page in 0.035 seconds.